QUESTION: 67yo M with Stage 4 Prostate CA with mets to spine. He is getting IVC50 and Artesunate 120mg 2x/week and Mistletoe injections at home.
He did one round of firmagon (Degeralix) one year ago when he was diagnosed, then another dose around September, far less frequent than his oncologist advised. His PSA was not doing too badly last year, so after his second round of firmagon he did not wish to do it again, because of the way it made him feel (energy, vitality, etc.). He went back for testing 5 days ago and the results were not good, PSA is very high again and his doctor is not happy that he is not doing the firmagon, and says that his chances of surviving much longer has now gone way down. Not only is the news hard to hear, but the tone of the letter written was really negative and reprimanding. I am not qualified to advise him on whether or not to take the firmagon, but my instinct is to encourage him to take it, and mitigate the side effects some other way. Should I be adding anything to support the Artesunate and IVC, or to support the side-effects from the firmagon, or anything that works better with Prostate Cancer?
If there is a way to manage the side effects of the firmagon, or get similar results doing something else that doesn’t reduce his testosterone to nothing. When he testosterone blocked he feels bad, however oncologist is highly recommending that he do this for survival purposes. Anything to support his feeling better?
I know in terms of prevention of prostate cancer, estrogens are showing more causative in terms of developing the cancer, so we have him on an estrogen modulating herbs.
I am interested in knowing about reference ranges for progesterone and estradiol for men, both in general and in cases of Cancer such as this, as I understand that estrogen is cancer promoting in men, and I have heard of giving men progesterone. Not sure if this is applicable once someone has reached stage 4.
ANSWER: This, unfortunately, is common in St-4 PrCA. There are little direct Rx for the side effects of the Degeralix – although one can support him metabolically which would help the way he feels.